Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Have had sever chest pain on the right side. On steroids. Ct scan showed kidney stone. Any connection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Question
I have had sever chest pain on the right side of my chest since early February since the flu. I have been on steroids thinking it may be pleurisy, when that didn't get rid of the pain the doctor put me on naprosin 1000 mg/day. I have had an x XXXXXXX and a ct scan with and without contrast. Only thing noted was kidney stones, of which I have had for a few years. The pain radiates like a knife into my back and shoulder and up my neck on the right side, when I breath heavy or sneeze or chough. Sometimes I feel it on the left also. I am female 54 years young and active my ldl is high and I am on Provostatin, I also have autoimmune Primary Biliary chirosis and MS(not symptomatic at this time.) What is my next step in finding out what this is?
Posted Sat, 30 Mar 2013 in Lung and Chest disorders
 
 
Answered by Dr. Muhammad Ishfaq Habib 59 minutes later
Hi
Thanks for the query

The right sided chest pain can be due to some reasons especially more common in women are

plueritic chest pain like pleurisy and plueritis
pneumonia
gall bladder disease like gall stones or gall bladder inflammation
some heart diseases like angina
stress and anxiety\
pulmonary embolism

As you have gone through a detailed scanning process which is of sure that you are not having any plueritic chest pain as chest problems are primarily diagnosed through radiological studies.

The cause of pain in your case seems more to be due to your hepatobiliary system. As you are already having primary biliary cirrhosis so you are at more risk of acquiring cholecystits there for it is suggested to consult gastroenterologist for detailed evaluation.

Also look out for any rash present on that specific reason as shingles also have similar symptoms

If you still have some queries, feel free to ask

Thanks
Regards


Above answer was peer-reviewed by
 
Follow-up: Have had sever chest pain on the right side. On steroids. Ct scan showed kidney stone. Any connection? 7 minutes later
If I have a gall stone wouldn't it have been detected on the CT scan?
 
 
Answered by Dr. Muhammad Ishfaq Habib 12 minutes later
Thanks for The reply

It is not necessary that you have developed gall stones which called calculus cholecystits but there might be acalculus cholecystits which means that the inflammation of the gall bladder is due to some other reason mainly due to high fat contents or bile stasis. Deranged LFTs will signify the disease

If you still have some query, feel free to ask

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Have had sever chest pain on the right side. On steroids. Ct scan showed kidney stone. Any connection? 2 hours later
The irregularities on my blood tests are hgb low at 11.8, RDW High at 15.3, Alkaline Phosphatase high at 107, HDL 257, and Calculated TIBC High at 464.
Since I have been on the ursadiol the ggt is normal at 29, before the medicine it was 200 something. Do you still see reason for Cholecystitis? or could they have just not seen the Pleurisy on the x XXXXXXX and ct scan. or what about an embolism can that stay for this long with pain? Thank you for your help.
 
 
Answered by Dr. Muhammad Ishfaq Habib 25 minutes later
Thanks for the query

The work up was done for pleurisy so there is a very minimum chance of miss diagnosing pleurisy.

Pulmonary embolism is an emergency condition and causes shortness of breath and pleural effusion which surely you are not having.

The Alkaline phosphatase level is deranged reflecting the hepatobiliary physiology however it is not specific. ALT levels will give you more specificity for hepatobiliary system.

Thanks
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor